Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Lake Charles, LA

April 16, 2015Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 16, 2015, 5:46 PM CDT for Jasper County, Tyler County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2015, 5:46 PM CDT (22:46 UTC)
Expired
Apr 16, 2015, 6:15 PM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jasper County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 148 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1693 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS54 KLCH 162246
SVRLCH
TXC241-457-162315-
/O.NEW.KLCH.SV.W.0003.150416T2246Z-150416T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 PM CDT THU APR 16 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TYLER COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN JASPER COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 615 PM CDT

* AT 545 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7
  MILES WEST OF ROCKLAND...AND MOVING NORTHEAST AT 30 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKLAND AROUND 555 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3101 9465 3106 9456 3104 9449 3103 9448
      3103 9447 3108 9421 3087 9450 3100 9466
TIME...MOT...LOC 2245Z 224DEG 33KT 3100 9451 

$$

RUA
1 follow-up statement
678 
WWUS54 KLCH 162308
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
608 PM CDT THU APR 16 2015

TXC241-457-162318-
/O.EXP.KLCH.SV.W.0003.000000T0000Z-150416T2315Z/
TYLER TX-JASPER TX-
608 PM CDT THU APR 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TYLER AND
NORTHWESTERN JASPER COUNTIES WILL EXPIRE AT 615 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3101 9465 3106 9456 3104 9449 3103 9448
      3103 9447 3108 9421 3087 9450 3100 9466
TIME...MOT...LOC 2305Z 224DEG 33KT 3100 9451 

$$

RUA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:53 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 16, 3:53 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
353 PM CDT THU APR 16 2015

.DISCUSSION...
GOING TO KEEP THIS BRIEF THIS AFTERNOON. REGIONAL 88DS CONTINUE
TO SHOW WIDESPREAD SHOWERS AND STORMS CONTINUING TO POP UP IN A
MOISTURE-RICH AND VERY UNSTABLE AIRMASS. CONVECTION IS DEVELOPING
IN ASSOCIATION WITH INCREASING DIFFLUENCE ALOFT AHEAD OF
APPROACHING MID/UPPER-LEVEL LOW MOVING OUT THE ROCKIES...AS WELL
AS THE NEXT IN A SERIES OF WEAK SRN STREAM DISTURBANCES PASSING
OVERHEAD. FOR THE MOST PART CONVECTION HAS HAD A HARD TIME GETTING
GOING ACROSS THE NRN 1/2 OF THE FORECAST AREA...BUT HAS COME ON
WITH A VENGEANCE OVER THE LAST HOUR OR SO ACROSS CNTL LA WHERE
HEAVY RAIN/FLOODING IS BEING REPORTED IN ALEXANDRIA. ADDITIONAL
SHOWERS/STORMS FINALLY BEGINNING TO POP UP OVER THE LAKES REGION
OF SERN TX AS WELL. ALL IN ALL HAVE GONE AHEAD AND EXTENDED THE
FLASH FLOOD WATCH TO NOW INCLUDE THE ENTIRE FORECAST AREA...AS
WELL AS EXTENDED IT TEMPORALLY INTO FRIDAY MORNING.

AS THE STORM SYSTEM ALOFT SHIFTS SLOWLY EWD EXPECTING ADDITIONAL
ROUNDS OF CONVECTION TO DEVELOP INTO SATURDAY. GIVEN ALREADY
SATURATED GROUNDS...EXPECTED RAINFALL TONIGHT AND ADDITIONAL HIGH
POPS WOULD NOT BE SURPRISED TO SEE THE FLOOD WATCH EXTENDED BY
LATER SHIFTS. BY SUNDAY THE LOW IS PROGGED TO OPEN AND EJECT
NEWD...TAKING BEST DYNAMICS WITH IT ALONG WITH BETTER MOISTURE AS
DRIER AIR ALOFT FINALLY TAKES HOLD. THEREFORE POPS FINALLY
DIMINISH TO A MUCH LESSER CHANCE FOR SUNDAY...AND THEN LOOK FAIRLY
SLIM AT WORST THROUGH THE EARLY PART OF NEXT WEEK. HOWEVER THE
SRN STREAM LOOKS TO REMAIN RATHER ACTIVE AND ONCE MOISTURE ALOFT
BEGINS TO INCREASE AGAIN...SLIGHT OR LOW END CHANCE POPS RETURN
TO THE FORECAST FOR MID-WEEK.

&&

.MARINE...
EXPECTING WINDS TO REMAIN BELOW CAUTION CRITERIA THROUGH THE
ENTIRE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  65  79  66  78 /  90  60  70  70
LCH  67  80  67  78 / 100  60  70  70
LFT  68  79  69  79 /  90  70  60  80
BPT  68  80  67  80 / 100  60  70  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ027>033-041>045-
     052>055-073-074.

TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR TXZ180-201-215-216-
     259>262.

GM...NONE.
&&

25
Hazardous weather outlook, Apr 16, 4:52 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT THU APR 16 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-171000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
452 AM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL INCREASE TODAY ESPECIALLY ALONG THE
INTERSTATE 10 CORRIDOR. THE MAIN HAZARD WILL BE VERY HEAVY RAIN
ALTHOUGH STRONG WIND GUSTS WITH THUNDERSTORM ACTIVITY WILL ALSO BE
POSSIBLE. THE ACTIVITY WILL DECREASE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN UPPER LEVEL DISTURBANCE WILL BRING MORE SHOWERS AND
THUNDERSTORMS FOR FRIDAY AND SATURDAY. THE MAIN HAZARD WILL BE
HEAVY RAINFALL WITH ADDITIONAL FLOODING POSSIBLE. THE UPPER LEVEL
DISTURBANCE WILL MOVE EAST OF THE AREA BY SUNDAY NIGHT. DRY
WEATHER WITH NO HAZARDS IS FORECASTED FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR TODAY...FRIDAY AND SATURDAY.

In the hours before

Local storm report, Apr 16, 2:56 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
256 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     FLASH FLOOD      2 WNW ALEXANDRIA        31.30N 92.49W
04/16/2015                   RAPIDES            LA   TRAINED SPOTTER

            ONE FOOT OF WATER REPORTED ON SEVERAL STREETS IN
            ALEXANDRIA AREA

&&

TWH
Local storm report, Apr 16, 3:46 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     FLASH FLOOD      WSW ALEXANDRIA          31.29N 92.47W
04/16/2015                   RAPIDES            LA   BROADCAST MEDIA

            MEDIA POSTED PHOTO OF TWO CARS UNDERWATER AT FLOODED
            UNDERPASS ON JACKSON STREET

&&

TWH
Local storm report, Apr 16, 4:00 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     FLASH FLOOD      1 NW ALEXANDRIA         31.30N 92.47W
04/16/2015                   RAPIDES            LA   PUBLIC

            PUBLIC REPORTED FURNITURE STORE LOADING AREA FLOODED WITH
            WATER IN THE SHOWROOM

&&

TWH
Local storm report, Apr 16, 4:01 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     FLASH FLOOD      WSW ALEXANDRIA          31.29N 92.47W
04/16/2015                   RAPIDES            LA   BROADCAST MEDIA

            MEDIA POSTED PHOTO OF TWO CARS UNDERWATER AT FLOODED
            UNDERPASS ON JACKSON STREET

&&

TWH
Local storm report, Apr 16, 4:19 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     FLASH FLOOD      MARKSVILLE              31.13N 92.06W
04/16/2015                   AVOYELLES          LA   DEPT OF HIGHWAYS

            LOUISIANA DOTD REPORTS NUMEROUS STATE HIGHWAYS FLOODED IN
            THE NORTHWEST PORTION OF AVOYELLES PARISH

&&

TWH
Special weather statement, Apr 16, 5:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CDT THU APR 16 2015

LAZ052>055-170030-
ST. MARY-LOWER ST. MARTIN-IBERIA-VERMILION-
535 PM CDT THU APR 16 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAMERON...
NORTHWESTERN IBERIA...SOUTHERN VERMILION...ST. MARY AND SOUTHEASTERN
ST. MARTIN PARISHES...

AT 534 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF PECAN ISLAND TO 12 MILES SOUTH OF
FRESHWATER CITY...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MORGAN CITY...FRANKLIN...PATTERSON...JEANERETTE...BERWICK...BAYOU
VISTA...FORKED ISLAND...INTRACOASTAL CITY...STEPHENSVILLE...CYPREMORT
POINT...PECAN ISLAND...BURNS POINT...AVERY ISLAND...BALDWIN...
CHARENTON...COTE BLANCHE ISLAND...AMELIA...ESTHER...HENRY AND
PATTERSON MEMORIAL AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2951 9142 2939 9149 2963 9140 2953 9153
      2941 9149 2964 9157 2951 9190 2941 9185
      2958 9205 2957 9258 2989 9261 2998 9126
      2960 9107 2954 9129 2943 9123 2948 9131
      2933 9137
TIME...MOT...LOC 2234Z 269DEG 30KT 2976 9243 2938 9230 2917 9246

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:20 AM CDTFlash Flood WatchLCHHardin, Jasper, Newton, Tyler59 hr
Apr 16, 12:20 PM CDTSpecial Weather StatementLCHJasper40 min
Apr 16, 12:55 PM CDTSevere Thunderstorm WarningLCHJasper, Newton50 min
Apr 16, 1:15 PM CDTFlash Flood WarningLCHJefferson6 hr
Apr 16, 5:03 PM CDTSevere Thunderstorm WarningLCHTyler42 min
Apr 16, 6:04 PM CDTFlash Flood WarningLCHHardin, Tyler4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.